MAUDE Adverse Event Report: TORAX MEDICAL, INC. LINX 1.5 16 BEAD US; ANTI-REFLUX IMPLANT

TORAX MEDICAL, INC. LINX 1.5 16 BEAD US; ANTI-REFLUX IMPLANT
Catalog Number LXMC16
Medical Device Problem Codes Device Appears to Trigger Rejection (1524); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Dysphagia/ Odynophagia (1815); Paresis (1998); Cramp(s) /Muscle Spasm(s) (4521)
Date of Event 04/05/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a linx was explanted due to dysphagia, esophageal spasms and confirmed diagnosis of gastroparesis.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 9/28/2023.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.No lot number was provided therefore a device history could not be done.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: what was the date of the imaging which showed the discontinuous linx? if available, please share a copy of this imaging.Please send to: productcompliant1@its.Jnj.Com what is the device lot number? was the device initially effective in controlling reflux? were any events associated with the onset of symptoms (vomiting, retching, trauma, surgery)? did the patient undergo an mri since device implant? if so, when was the mri and what strength? did the patient have any other surgeries in the area? did the patient have preop motility testing? if so, can you please share those results.Did the patient have any gastroparesis before implant? any neurological disorders? any history of diabetes? was any additional imaging performed since device implant? does the device appear to be in a continuous annular state in these images? we are interested in establishing a window when the device may have become discontinuous.Please share any additional images.What is the management plan? is device removal scheduled? is a replacement linx or fundoplication planned? may we ask that the device be returned for analysis? this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 10/23/2023.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 11/7/2023.Investigation summary: a washer was noted to be disconnected from a bead case and weld tracks are visible on both the washer and bead case.These findings suggest that the washer was pulled out of the bead case due to external forces applied during an explant procedure.The remaining device characteristics, excepting the issues called out above, show no anomalies for a device that has been reasonably changed as part of the explant procedure and tooling marks noted in some beads.No device discontinuity was observed.Link length and tensile force were found to meet the applicable specifications.Overall, no analysis conclusions relevant to the patient experience were found.

Brand Name
LINX 1.5 16 BEAD US
Common Device Name
ANTI-REFLUX IMPLANT
Manufacturer (Section D)
TORAX MEDICAL, INC.
4545 creek road
cincinnati OH
Manufacturer Contact
kate karberg
4545 creek rd.
cincinnati, OH 45242
3035526892
MDR Report Key17835757
Report Number3008766073-2023-00199
Device Sequence Number20757043
Product Code LEI
UDI-Device Identifier00855106005363
UDI-Public00855106005363
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P100049
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 11/07/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberLXMC16
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer10/11/2023
11/07/2023
Initial Report FDA Received Date09/28/2023
Supplement Report FDA Received Date10/23/2023
11/07/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR
Patient SexMale
Patient Weight67 KG